MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE4 X 13MM R DCM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE4 X 13MM R DCM
Catalog Number 392-13-604
Health Effect - Clinical Codes Fall (1848); Unspecified Infection (1930)
Date of Event 10/06/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to the patient falling and the injury causing the knee to get infected.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred over 6.5 yrs.Apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) and product complaint report (pcr) database records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.It was reported, "the patient fell and the injury caused the knee to get infected." the result of the fall inhibited the patient's immune system and contributed to the infection.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D SIZE4 X 13MM R DCM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6077576
Report Number1644408-2016-00829
Device Sequence Number433790
Product Code JWH
UDI-Device Identifier00888912120661
UDI-Public(01)00888912120661
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2013
Device Catalogue Number392-13-604
Device Lot Number3951711
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/03/2016
Supplement Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR